MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).It was reported that this initial case was off-label per sizing report.Approximately four (4) years post initial procedure during a routine follow up, it was discovered that the aneurysm had continued to grow in a lateral fashion and has displaced the aortic extension identifying as a 3a endoleak.Re-intervention was completed and an additional one (1) afx2 bifurcated stent graft with two (2) aortic extensions were implanted on (b)(6) 2020.Patient status was reported as doing well.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows a type iiia endoleak of the aortic components with complete component separation is confirmed.However, the sac growth is unconfirmed due to a lack of comparative medical imaging.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.No procedure-related harms were identified.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.The final patient status was reported as discharged on the third post-operative day following a successful endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).It was reported that this initial case was off-label per sizing report.Approximately four (4) years post initial procedure during a routine follow up, it was discovered that the aneurysm had continued to grow in a lateral fashion and has displaced the aortic extension identifying as a 3a endoleak.Re-intervention was completed and an additional one (1) afx2 bifurcated stent graft with two (2) aortic extensions were implanted on (b)(6) 2020.Patient status was reported as doing well.Additional information received per clinical assessment confirming that the secondary procedure was an off-label case based on procedure planning dated (b)(6) 2020; clinical evaluation is unable to determine if the index case was also off-label.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10621156
Report Number2031527-2020-00280
Device Sequence Number19531274
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)190608
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2019
Device Model NumberA34-34/C80-O20 V
Device Lot Number1484364008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT 1354926020; AFX2 BIFURCATED STENT GRAFT 1354926020
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR